MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspected device remains implanted and will not be returned.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex fully covered esophageal stent was implanted to treat a stricture in the esophagus during a stent placement procedure performed on an unknown date.According to the complainant, post stent placement, the patient experienced discomfort.On (b)(6) 2018, during an esophagogastroduodenoscopy with stent removal procedure, the physician attempted to remove the stent using a rat tooth forceps however the retrieval suture broke during an attempted stent removal.The stent remains implanted and the procedure was not completed.Reportedly, the patient was referred to another facility.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7876994
Report Number3005099803-2018-60445
Device Sequence Number11259126
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberM00516710
Device Catalogue Number56450
Device Lot Number0022238463
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;